Review: could Hydroxyurea cause Tinnitus?
Summary: Tinnitus is found among people who take Hydroxyurea, especially for people who are male, 40-49 old, have been taking the drug for 2 - 5 years, also take medication Ziagen, and have Pain.
We study 3,287 people who have side effects while taking Hydroxyurea from FDA and social media. Among them, 19 have Tinnitus. Find out below who they are, when they have Tinnitus and more.
You are not alone: join a mobile support group for people who take Hydroxyurea and have Tinnitus >>>
Hydroxyurea has active ingredients of hydroxyurea. It is often used in polycythemia vera. (latest outcomes from 3,377 Hydroxyurea users)
Tinnitus (a ringing in the ears) has been reported by people with depression, high blood pressure, high blood cholesterol, osteoporosis, stress and anxiety. (latest reports from 20,240 Tinnitus patients)
On Mar, 2, 2015: 3,287 people reported to have side effects when taking Hydroxyurea. Among them, 19 people (0.58%) have Tinnitus.
Time on Hydroxyurea when people have Tinnitus * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tinnitus when taking Hydroxyurea * :
Age of people who have Tinnitus when taking Hydroxyurea * :
Severity of Tinnitus when taking Hydroxyurea ** :
|least||moderate||severe||most severe |
How people recovered from Tinnitus ** :
Top conditions involved for these people * :
- Pain (2 people, 10.53%)
- Sickle cell anaemia (2 people, 10.53%)
- Pulmonary hypertension (2 people, 10.53%)
- Nausea (2 people, 10.53%)
- Superior vena cava syndrome (1 people, 5.26%)
Top co-used drugs for these people * :
- Ziagen (9 people, 47.37%)
- Acyclovir (7 people, 36.84%)
- Indinavir sulfate (6 people, 31.58%)
- Lamivudine (5 people, 26.32%)
- Adefovir dipivoxil kit (4 people, 21.05%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Tinnitus while taking Hydroxyurea?
You are not alone! Join a mobile support group:
- support group for people who take Hydroxyurea and have Tinnitus
- support group for people who take Hydroxyurea
- support group for people who have Tinnitus
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- How long ringing in ear after stopping drugdiclofenac
ringing in ears how long before it goes away after stopping drug,diclofenac
- Does clonazapam cause tinnitus or ringing in the ears?
Patient fell a year ago and injured her neck and broke a bone in her arm. Has had severe pain in her neck. Getting acupuncture frequently. Recently tried to change medication from Valium to Clonazepam, and developed severe tinnitus. She said she only missed two days of Valium. She also says she has skipped days without taking valium and never had a problem. She says Clonazepam caused the tinnitus. I can't find anything that states a side effect of clonazepam is tinnitus.
- I have myleofibrosis, is it safe to have lip fillers or botox
My condition is caused by bone marrow overproduction.
- Can xeralto and an antihistimine cause dizziness, shortness of breath, tiredness, etc.
I also take a blood thinner, xeralto, for a-fib. I have been using a mouthwash of an antihistimine antacid mix for a day and a half.
- Would the tinnitus abate with if i discontinue methotrexate?
I've just begun my 4th year of Methotrexate for Rheumatoid issue, but it also alleviated my psoriasis. I am hesitant to discontinue because the benefits are great. However, the tinnitus is becoming unbearable and almost maddening. I will more likely consider talking to my doctor about changing medications if 1. The tinnitus subsides with the discontinuance of Methotrexate and if 2. Other rheumatoid medication would not have the same issues with tinnitus. Just discovered the possible connection minutes ago and am eager and hopeful. Please help. Thank you. -Celeste
More questions for: Hydroxyurea, Tinnitus
You may be interested at these reviews (Write a review):
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Hydroxyurea and pomegranate juice
sorry for my bad english.
i am a retired physician, specialist in i.medicine & gastroenterology.
have essencial thrombocythemia since year 2000.
mild hypercholesterolemia once treated wiht symvastatin 20 mg/day.
during a certain time i began to take 100 cc of pomegranate juice/3 times per week. before that my platelets were +/- stable at 400-450.000 y also my cholesterol at normal.
after a few weeks of drinking pomegranate juice suddenly found: platelets fell to 300.000 and there was a leucopenia with absolute leucocytes count 1.7.
also the cholesterol ldl and total fell to levels that never had before. at this stage stoped pomegranate juice and stoped hydrea and after more or les normalization began again hydrea when al the blood values return to a normal or higher level.
I think that there is, probably, an interaction between hyderea and also smvastatin with pomegranate juice.
for an unrelated cause i stoped symvastatin a few months ago. no i have a problem again with platelets that are high (480.000) and leucopenia (perhaps myelofibrosis ?). since a week we lowered de hydrea and i again began taking 100 cc of pomegranate juice twice a week. i have an appointment to my hematologist in 4 weeks and will do blood tests.
alfredo leiser md, holon, israel
- Still ill after several years (1 response)
I became ill several years ago.
It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.
After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.
- Ringing in ear after kenalog injection
After receiving a Kenalog injection, my son's left ear started a low pitch ringing after three days from the injection. Also his lower lip has quivered several times as well. This condition has lasted for nine days and I am looking for other patients who have had a similar reaction from a Kenalog injection.
More reviews for: Hydroxyurea, Tinnitus
Comments from related studies:
From this study (5 days ago):
From this study (2 weeks ago):
ear ringing started suddenly, not gradually.
From this study (2 weeks ago):
Not sure if my hearing loss has been caused by Tizanidine. Just now started researching and plan to speak with my PCP ASAP. Went for a hearing test because of my symptoms and was told I have a sever hearing lost.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.